Can you lose your hair on methotrexate?
Hi Noirin, simple answer is NO you can't lose your hair but it can become thinner.
As Methotrexate is initially a cancer drug it's given in much higher doses to cancer patients and can cause hairloss however, we take a much lower dose so hair thinning is a possible side effect.
We have to bare in mind lots of drugs have side effects and not everyone will suffer them, in fact the majority of people don't get any at all.
When I started on MTX my hair got dryer and more fragile. But it seemed to settle down after about 6 months and is now about the same as before I started on the drugs. So try not to worry, it probably won't affect you. Polly
Like the others have said it don't effect everyone. I've had some hair thinning which has just left me with limp hair before it was very thick and fully bodied, however my friend started off with thin hair and although she hasn't lost all hair hair she has got bald patches so she wears a wig.
But remember st don't effect everyone.
Julie x x
When I started Methotrexate I did notice more hairs in the plughole. One of my friends suggested I try taking glucosamine which I now take and I think my hair is much fuller and thicker as a result as well as my nails being stronger too. Not sure whether anyone else has tried this and it has helped?
I am on week 5 of mtx, and my hair isn't dropping out, but it is dry and lacks the healthy look it used to have.
My hair thinned right from wk 1. My hair thinned considerably every time the mtx dose was increased. It stopped thinning when i went to injectable mtx.To compensate for the thinning I had a good shorter cut put in.
However not everyone experiences hair thinning, but generally if yours is to thin it happens quite early on when taking mtx. Hair thinning/loss can also be expereinced taking other drugs like lef, although I think it less common with lef!
Hope that helps